Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 30, 2012, 5:51 PM MST for Apache County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 5:51 PM MST (00:51 UTC)
- Expired
- Jul 30, 2012, 6:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 153 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WUUS55 KFGZ 310051 SVRFGZ AZC001-310115- /O.NEW.KFGZ.SV.W.0017.120731T0051Z-120731T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 551 PM MST MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 615 PM MST * AT 549 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTHWEST OF ST. JOHNS...AND IS MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCHO BY 615 PM MST... LAT...LON 3441 10967 3460 10959 3454 10933 3438 10938 TIME...MOT...LOC 0050Z 109DEG 15KT 3447 10946 $$
1 follow-up statement
805 WWUS55 KFGZ 310108 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 608 PM MST MON JUL 30 2012 AZC001-310117- /O.EXP.KFGZ.SV.W.0017.000000T0000Z-120731T0115Z/ APACHE AZ- 608 PM MST MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL APACHE COUNTY WILL EXPIRE AT 615 PM MST... THE SEVERE THUNDERSTORM WEST OF ST JOHNS WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...THIS STORM IS STILL PRODUCING HALF INCH SIZED HAIL AND VERY HEAVY RAIN ALONG PORTIONS OF STATE ROUTES 61 AND 180 WEST OF ST JOHNS. LAT...LON 3441 10967 3460 10959 3454 10933 3438 10938 TIME...MOT...LOC 0107Z 109DEG 15KT 3449 10954 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:58 PM MST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 2:58 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 PM MST MON JUL 30 2012 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL KEEP NORTHERN ARIZONA IN A WET MONSOON PATTERN THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HEAVY RAINFALL. A SLIGHT DRYING TREND WILL DEVELOP WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...THE ACTIVE MONSOON PATTERN CONTINUES TODAY AS DEEP MOIST SOUTHERLY FLOW STREAMS OVER AZ. STRONG HIGH PRESSURE CENTERED TO OUR EAST AND AN INVERTED TROUGH CIRCULATION OVER THE AZ/CA BORDER ARE KEEPING THE STATE UNDER A VERY MOIST AND UNSTABLE AIRMASS. THE HIGHEST MOISTURE LEVELS THIS AFTERNOON ARE SEEN ACROSS WESTERN AZ WHERE PW IS IN EXCESS OF 1.5 INCHES...WITH LESSER AMOUNTS EASTWARD TOWARD THE NM BORDER. THUS BETTER STORM COVERAGE TODAY ACROSS COCONINO/YAVAPAI COUNTIES WITH MAINLY ISOLATED TO WIDELY SCATTERED ACTIVITY ACROSS THE EAST. TODAYS STORMS WILL BE VERY EFFICIENT RAIN PRODUCERS WITH HEAVY RAIN AND FLOODING THE MAIN THREAT. STORM MOTION IS TO THE NORTH AT 15-25 MPH WHICH WILL KEEP STORMS MOVING. HOWEVER..THE PULSE TYPE NATURE OF THE STORMS MAY LEAD TO TRAINING CELLS MOVING OVER THE SAME AREAS BRING VERY HEAVY RAINFALL. LOCATIONS THAT HAVE RECEIVED RECENT HEAVY RAIN ALONG WITH RECENT WILDFIRE BURN AREAS WILL BE AT HIGHEST RISK FOR FLOODING. ACTIVITY IS EXPECTED TO DECREASE AFTER MIDNIGHT WITH THE BEST CHANCE FOR CONTINUING STORMS OVERNIGHT ACROSS FAR WESTERN AZ NEAR THE EASTERN PERIPHERY OF THE TROUGH AND DEEPEST MOISTURE. A SIMILAR PATTERN REMAINS IN PLACE TUESDAY WITH THE DEEPEST MOISTURE FAVORING WESTERN AZ FOR THUNDERSTORM CHANCES. FROM WEDNESDAY INTO THE COMING WEEKEND...MID LEVEL FLOW WEAKENS AS HIGH PRESSURE OVER THE PLAINS SLOWLY BUILDS WESTWARD. MOISTURE LEVELS GRADUALLY RETREAT...THOUGH NEVER REALLY SCOUR OUT. THIS WILL LEAD TO A LOW TO MID GRADE MONSOON PATTERN WITH SCATTERED AFTERNOON/EVENING THUNDERSTORMS EACH DAY AND SLIGHTLY WARMER DAYTIME TEMPERATURES. WITH LESSER MOISTURE CONTENT...THE THREAT FOR FLASH FLOODING WILL ALSO DECREASE. && .AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 02Z TO MAINLY ISOLATED SHOWERS AFTER 08Z. STORMS WILL BE ASSOCIATED WITH EXTREMELY HEAVY RAIN. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 30, 5:00 AM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST MON JUL 30 2012 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO BRING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY AND TONIGHT...ESPECIALLY ACROSS YAVAPAI AND COCONINO COUNTIES. SOME OF THE STORMS MAY PRODUCE SUBSTANTIAL RAINFALL IN A SHORT PERIOD OF TIME RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY BUT THE RISK OF HEAVY RAINFALL WILL DECREASE DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:54 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 36 min |
| Jul 30, 6:03 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 27 min |
| Jul 30, 6:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jul 30, 7:01 PM MST | Areal Flood Advisory | FGZ | Apache | 119 min |
| Jul 31, 12:15 AM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 31, 10:55 AM MST | Special Weather Statement | FGZ | 20 min | |
| Jul 31, 11:04 AM MST | Special Weather Statement | FGZ | 26 min | |
| Jul 31, 11:38 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 22 min |
| Jul 31, 12:07 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 31, 12:22 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 19 min |
| Jul 31, 12:26 PM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 31, 12:57 PM MST | Special Weather Statement | FGZ | Apache | 33 min |
| Jul 31, 1:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jul 31, 1:39 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 31, 2:04 PM MST | Special Weather Statement | FGZ | Apache | 26 min |
| Jul 31, 2:21 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jul 31, 3:00 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jul 31, 3:16 PM MST | Special Weather Statement | FGZ | 29 min | |
| Jul 31, 3:55 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 31, 4:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jul 31, 4:48 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.